MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065751511
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic irrigation and aspiration tip was found to be blocked.Cataract surgery was scheduled.Details of patient impact was not reported.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.4, d.9, h.3, h.4, h.6 and h.11.One opened i/a tip was returned for the reported issue of occlusion (blocked).The returned sample was visually inspected and was found to be conforming.The sample was then functionally tested for occlusion/leakage and was found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned sample was found to be visually and functionally conforming; therefore, a blocked tip as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.No action was taken as the tip was manufactured to specifications.All i/a tips are 100% visually inspected prior to being released from the manufacturing facility.The manufacturer internal reference number is: (b)(4).

Brand Name
DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19768422
Report Number2523835-2024-01743
Device Sequence Number8541605
Product Code KYG
UDI-Device Identifier00380657515110
UDI-Public(01)00380657515110(17)251231(11)240112(10)16F3W7(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number8065751511
Device Lot Number16F3W7
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK
Patient SexUnknown